View unanswered posts | View active topics It is currently Sun Dec 21, 2014 2:42 pm



Reply to topic  [ 88 posts ]  Go to page Previous  1, 2, 3, 4, 5, 6  Next
 obessing on sexual activities 
Author Message

Joined: Mon Feb 04, 2008 7:47 pm
Posts: 32
Post 
Medicine can sure be a culprit and it seems to me it is very easy to affect another problem with meds trying to treat something else. Some meds work in reverse to the action we want.
Wilma


Sun Mar 07, 2010 12:54 am
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3436
Location: Vermont
Post 
The meds they've added since he moved to ALF are Sertraline, Lorazapam and Aricept. Do those sound like too many? Or a combination that could be a problem? Thanks.


Mon Mar 08, 2010 9:26 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post 
In my opinion, based on some studies, both Zoloft [Sertraline] and Ativan [Lorazepam] could be problematic in LBD. How long has he been on these?


Mon Mar 08, 2010 10:00 pm
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3436
Location: Vermont
Post 
The psych. started him on those in mid-Oct. for depression and anxiety.


Mon Mar 08, 2010 10:19 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post 
Did he start both at the same time? Has the anger been worse since he has been on these?


Mon Mar 08, 2010 10:41 pm
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3436
Location: Vermont
Post 
He did start both the same day. He just started on Aricept about 2 - 3 wk. ago. I don't really think he is any more angry, but I do think he is AS angry, frustrated and depressed as he has been since last summer when he had his major decline. If this stuff isn't making him better, shouldn't we just take him off?


Mon Mar 08, 2010 10:46 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post 
That's a tough one, Lynn. I really hate to see them start them on more than one new drug at the same time. Perhaps you could ask the doctor about weaning him off one or the other just to see if there's any difference. Especially if they aren't helping. I've asked doctors to wean my patients off antidepressants that weren't helping and there were no difficulties.

It was a psychiatrist who took my husband off Exelon and put him on Risperdal. :roll:


Mon Mar 08, 2010 11:39 pm
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3436
Location: Vermont
Post 
Thanks Pat - will look into this. His speech does seem to be better which is a help, but he still can't hear me most of the time on the phone since he refuses to wear his hearing aids and doesn't have the ability to turn down his loud tv either! Very frustrating.....


Tue Mar 09, 2010 8:15 pm
Profile

Joined: Mon Feb 04, 2008 7:47 pm
Posts: 32
Post 
My LO was put on Atavan prn, and at present it seems to help, but the staff at the care facility has a hard time recognizing when he is upset, as his anger is directed at me. When I am not there he is fine----and many days I have good visits with him and he is fine. I have enough good visits that I begin thinking about taking him out, possibly for a visit home, but I am afraid to do that as the person his hallucinations are about is so close and I am afraid it could set him off again. Since one of the possible side effects of Namenda is hallucinations, I am wondering if we need to wean him off that med. The psych Dr. started the process and when he was transferred from the hospital some way that did not continue, he was put back on the dosage he has been on all the time.


Wed Mar 10, 2010 2:15 am
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post 
Wilma,
Sorry to say but I don't think you should take your husband out of the facility.
Robin


Wed Mar 10, 2010 2:47 am
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post 
Wilma,
Because of the wide fluctuations in this disease I would be very hesitant in taking him home as you have no idea when he will lash out at you again and the medication issue with them starting to remove a drug and then they now put him back on a full dose if it were me I would be questioning that, you have that right and that is just advocating for him. They need us to do that all of the time as they can't themselves.

_________________
Irene Selak


Wed Mar 10, 2010 8:37 am
Profile WWW

Joined: Tue Dec 23, 2008 8:52 am
Posts: 154
Location: Michigan
Post 
Wilma,

Good to hear that he is having good days!

Just an example of how the drugs react differently on our LOs, namenda was the drug that stopped my hubbys hallucinations that he suffered with for three years before being dx'd.

Wishing this to be a good day for everyone.

Karen


Wed Mar 10, 2010 8:45 am
Profile

Joined: Mon Feb 04, 2008 7:47 pm
Posts: 32
Post 
You all confirmed my head but my heart wants to say another. Thanks, this disease does seem to be so different in each individual case. My husband had had only a few hallucinations when diagnoised, a great big friendly bear. I sure wish that bear would come back!!!!!!! It was about two years after starting Nemanda that the hallucinations we are dealing with now started coming. This a.m. he has had about the most severe bout of shaking. He has had some, but he went to the floor with this one. I at first thought a UTI, but I doubt it now, as his urine sample was light and appeared fine. So I guess Lewy is making more trouble .


Wed Mar 10, 2010 3:05 pm
Profile

Joined: Mon Mar 01, 2010 5:33 pm
Posts: 7
Post 
Hello Everyone,
First time post here. This LBD is all new to me. After reading about Alzheimer's and Dementia I saw that my husband has all but one sympton of stage 3 LBD.

I was so interested to see this topic because just lately my husband (82 yr.) is all of a sudden getting very sexual. He wants to grap me and makes comments a lot. I thought this was interesting but never connected it to this disease. Oh, there is so much to learn. I am thankful for this community.


Mon Mar 15, 2010 1:03 pm
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post 
Welcome Sunny,
Sorry for your need to be here but glad you found us, has your hubby been diagnosed with LBD yet? I wasn't clear on that! There is lots of great information here and I hope you visit often and it is always best to post in the areas that fit your question or comment just as you did today.

_________________
Irene Selak


Mon Mar 15, 2010 2:11 pm
Profile WWW
Display posts from previous:  Sort by  
Reply to topic   [ 88 posts ]  Go to page Previous  1, 2, 3, 4, 5, 6  Next

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by Maël Soucaze © 2010 phpBB.fr